MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number S02020-10
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of asbus0197 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (asbus0197) have been reported from the same facility in (b)(4).Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that during the internal inspection, two device units had unidentified colorless materials blocking the infusion tubes.The devices were not used on a patient.This report addresses the second device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a ¿colorless material¿ within the infusion sets is confirmed and was determined to be supplier related.Two 20 g x 1 in.Miniloc winged infusion sets were returned for evaluation.An initial visual observation showed a clear fluid within the tubing of both samples.The samples appeared to be unused.Air was able to be aspirated easily in both samples.The samples were dissected and the clear fluid was extracted from the tubing.The fluid was observed to be slick and did not evaporate after it was spread thinly and left exposed under a light for a few minutes.The observed properties of the fluid found in the tubing of the infusion sets suggest the fluid is excess of an inert silicone lubricant that is applied to the needle during the manufacturing process to assist in the insertion of the needle during use.This device is a supplied component and the supplier has been notified of this event.A lot history review (lhr) of asbus0197 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (asbus0197) have been reported from the same facility in (b)(6).

Brand Name
MINILOC SAFETY INFUSION SET 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7852956
Report Number3006260740-2018-02370
Device Sequence Number14090173
Product Code FON
UDI-Device Identifier00801741048722
UDI-Public(01)00801741048722
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS02020-10
Device Lot NumberASBUS0197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Event Location Ambulatory Surgical Facility
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1